Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 30, 2012, 4:57 PM EDT for Osceola County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 30, 2012, 5:19 PM EDT
- In force
- 22 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WUUS52 KMLB 302057 SVRMLB FLC097-302145- /O.NEW.KMLB.SV.W.0075.120730T2057Z-120730T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 457 PM EDT MON JUL 30 2012 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA * UNTIL 545 PM EDT. * AT 455 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST LAKE TOHO...AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... SAINT CLOUD...NARCOOSSE...EAST LAKE TOHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2835 8130 2823 8117 2816 8139 2823 8144 TIME...MOT...LOC 2056Z 239DEG 8KT 2823 8135 $$
2 follow-up statements
274
WWUS52 KMLB 302114
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT MON JUL 30 2012
FLC097-302145-
/O.CON.KMLB.SV.W.0075.000000T0000Z-120730T2145Z/
OSCEOLA-
514 PM EDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL OSCEOLA COUNTY...
AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST LAKE TOHO...
MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NARCOOSSEE.
LAT...LON 2822 8121 2823 8127 2821 8132 2821 8138
2824 8143 2835 8130 2823 8117
TIME...MOT...LOC 2114Z 239DEG 8KT 2828 8130
$$
CRISTALDI040
WWUS52 KMLB 302119
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
519 PM EDT MON JUL 30 2012
FLC097-302129-
/O.CAN.KMLB.SV.W.0075.000000T0000Z-120730T2145Z/
OSCEOLA-
519 PM EDT MON JUL 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY
IS CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2822 8121 2823 8127 2821 8132 2821 8138
2824 8143 2835 8130 2823 8117
TIME...MOT...LOC 2119Z 239DEG 8KT 2829 8129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:39 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 30, 3:39 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 339 PM EDT MON JUL 30 2012 .DISCUSSION... CURRENT...SHOWERS AND STORMS MOVED ACROSS NORTHERN SECTIONS EARLY AND ARE NOW DIMINISHING THOSE AREAS WITH LARGE OUTFLOW BOUNDARY PUSHING INTO NORTHERN SECTIONS OF BREVARD AND OSCEOLA COUNTIES. EAST COAST SEA BREEZE DRIFTING INLAND OVER THE TREASURE COAST BUT HOLDING CLOSER TO THE COAST IN BREVARD CO AND FLOW STILL HAS A WESTERLY COMPONENT NORTH OF THE CAPE. CLOUDINESS MORE EXTENSIVE ACROSS THE NORTH FROM TROUGH AND ASSOCIATED DEBRIS CLOUDINESS. THROUGH TONIGHT...ADDITIONAL SHOWERS AND STORMS PUSHING ON THE WEST CENTRAL FLORIDA COAST AT MID AFTERNOON...BUT MESO MODELS DIMINISH THIS ACTIVITY AS IT REACHES INLAND WITH AIR MASS ALREADY WORKED OVER FROM EARLIER CONVECTION AND MAIN VORT ENERGY ALOFT SLIDING OFF TO THE NE. AIR MASS HAS BEEN MORE DRY AND SUPRESSED TO THE SOUTH TODAY BUT MESO MODELS INDICATE STORMS DEVELOPING AS THE OUTFLOW AND WEST COAST SEA BREEZE INTERACT WITH EAST COAST SEA BREEZE LATE AFTERNOON THROUGH AROUND SUNSET. WILL KEEP AN ISOLATED POP IN ALL AREAS FOR THIS EVENING. OVERNIGHT MINS GENERALLY MID 70S. TUE INTO THE WEEKEND(FROM PREVIOUS)...UPPER TROUGH ALONG US EASTERN SEABOARD IS ADVERTISED TO MAINTAIN A PRESENCE THROUGH THE UPCOMING WORK WEEK AND WITH THIS THE ATLC SFC RIDGE WL REMAIN DISPLACED SOUTH OF THE FORECAST AREA. WEAK TO MODEST MID (STEERING) LEVEL WINDS GENERALLY OUT OF THE SOUTHWEST THROUGH MIDWEEK WL KEEP A MENTION OF SCT DIURNALLY BASED PRECIP IN THE FORECAST RAINFALL COVERAGE IS SLIGHTLY LOWER THAN NORMAL DUE TO QUESTIONABLE MOISTURE (PWAT). NO SIGNIFICANT MOISTURE FETCH IS CURRENTLY SHOWN DESPITE A SEASONALLY FAVORABLE REGIME IN PLACE OVER THE AREA. THE FIRST OF A COUPLE OF WAVES CURRENTLY EMBEDDED IN THE EASTERLIES MAY INCREASE MOISTURE AROUND NEXT WEEKEND...THE SECOND FEATURE...AN INVEST AREA AT MID OCEAN (AL99) SHOWS POTENTIAL TO DEVELOP ACCORDING TO LATEST GLOBAL SOLUTIONS...MOST OF WHICH CARRY THE FEATURE TO THE CARIB AROUND DAY 9-10. && .AVIATION...A FEW CIG/VSBY REDUCTIONS IN MAINLY SHOWERS NEAR AND NORTH OF I-4 INTO THIS EVENING. MODELS INDICATE ADDITIONAL ISOLD TO SCT SHRA/TSRA FORMATION EAST COAST COUNTIES SOUTHWARD OF KTIX THROUGH SUNSET. && .MARINE...WINDS GENERALLY SOUTH-SOUTHWEST 5-10KT NEAR SHORE AND OCCASIONALLY UP TO 15 KT OFFSHORE...ESP AT NIGHT. SEAS 2-3 FT OR LESS NEAR SHORE AND UP TO 4 FT WELL OFFSHORE. MAIN CONCERN TO BOATERS WILL CONTINUE TO BE OFFSHORE MOVING STORMS EACH DAY LATE AFTERNOON AND EVENING...WITH HIGHEST COVERAGE NORTH OF THE CAPE. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 76 91 / 20 30 20 30 MCO 75 94 75 94 / 20 30 20 30 MLB 76 89 76 91 / 20 20 20 20 VRB 76 89 75 90 / 20 20 20 20 LEE 75 93 75 94 / 20 40 20 40 SFB 76 94 75 95 / 20 30 20 30 ORL 75 94 75 94 / 20 30 20 30 FPR 76 89 75 90 / 20 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...GLITTO IMPACT WX...MOSES
Hazardous weather outlook, Jul 30, 10:52 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1052 AM EDT MON JUL 30 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-310300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1052 AM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK FRONTAL BOUNDARY HAS DIPPED INTO NORTH FLORIDA THIS MORNING...AND THE UNSTABLE ENVIRONMENT HAS LEAD TO EARLY DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ALONG AND NORTH OF THE INTERSTATE 4 CORRIDOR...WITH COVERAGE EXPECTED TO INCREASE THROUGH THE EARLY AFTERNOON AS ACTIVITY ALONG THE WEST COAST SEA BREEZE MOVES EASTWARDS. IN ADDITION...THE EAST COAST SEA BREEZE WILL DEVELOP AND PUSH INLAND SOUTH OF CAPE CANAVERAL BY THE EARLY AFTERNOON WITH ISOLATED SHOWERS AND THUNDERSTORMS ESPECIALLY WITH HIGHER COVERAGE EXPECTED WHERE THE SEA BREEZE INTERACTS WITH THE LAKE OKEECHOBEE BREEZE. THE HIGHEST COVERAGE WILL OCCUR WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES OVER THE INTERIOR IN THE VICINITY OF THE FRONTAL BOUNDARY ALONG THE INTERSTATE 4 CORRIDOR. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH. A FEW STRONGER STORMS MAY CONTAIN GUSTY DOWN BURST WINDS UP TO 50 MPH... DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAIN UP TO 2 INCHES. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS MAY PRODUCE STRONG DOWN BURST WINDS OF 35 TO 45 KNOTS OVER INLAND LAKES AND NEARSHORE ATLANTIC NORTH OF CAPE CANAVERAL THROUGH THE AFTERNOON AND EVENING HOURS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH. .RIP CURRENT IMPACT... A LONG PERIOD EAST SWELL WILL GENERATE A MODERATE RIP CURRENT RISK AT THE EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWN BURST WINDS AND DANGEROUS LIGHTNING STRIKES. AN ELEVATED THREAT OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES WILL CONTINUE AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/MOSES
In the hours before
Special weather statement, Jul 30, 4:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT MON JUL 30 2012
FLZ053-302115-
OSCEOLA-
442 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER NORTHERN OSCEOLA COUNTY...
* UNTIL 515 PM EDT.
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WEST LAKE TOHO...
MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SAINT CLOUD AND NARCOOSSEE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2821 8151 2835 8134 2834 8105 2820 8105
2803 8133 2807 8136 2808 8135 2808 8138
TIME...MOT...LOC 2041Z 228DEG 13KT 2821 8137
CRISTALDISpecial weather statement, Jul 30, 4:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT MON JUL 30 2012
FLZ045-046-147-302130-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
447 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHWEST BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY...
* UNTIL 530 PM EDT.
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS CENTERED
8 MILES SOUTHWEST OF BITHLO AND 6 MILES SOUTH OF CHRISTMAS...MOVING
NORTHEAST AT 10 MPH. THESE STORMS WILL COLLIDE WITH THE EAST COAST
SEA BREEZE AND MAY PRODUCE ANOTHER CLUSTER OF STRONG STORMS FARTHER
EAST
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BITHLO...CHRISTMAS...CANAVERAL GROVES...TITUSVILLE...AND
PORT SAINT JOHN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2866 8108 2866 8101 2861 8099 2861 8097
2866 8096 2866 8075 2860 8075 2861 8080
2854 8078 2853 8074 2851 8077 2841 8074
2834 8074 2834 8095 2839 8113 2849 8129
TIME...MOT...LOC 2045Z 226DEG 11KT 2848 8118 2845 8102
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:46 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
| Jul 30, 4:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Jul 30, 4:47 PM EDT | Special Weather Statement | MLB | Seminole | 43 min |
| Jul 30, 5:26 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jul 30, 5:26 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Jul 30, 6:11 PM EDT | Areal Flood Advisory | MLB | Brevard | 79 min |
| Jul 30, 7:52 PM EDT | Special Weather Statement | MLB | Martin | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.